The past few pods i’ve put on have had a scab form around the infusion site. Usually control is fine, and the area doesn’t turn red or anything, but there have been times when my sugar will skyrocket (like today) and the site will be red also. I assume that this is an infection, but i’m not sure if the scab signifies anything other than hitting a blood vessel.
How long do they stick around? I occasionally get a tiny scab over the insertion spot for a day or two after removal of my MM sensors. It usually happens if there is a lot of blood or irritation after I remove it. It may or may not be an infection. Irritation at the site from the pod itself can cause some of the same symptoms (swelling, redness, tenderness) as infection. More definitive signs are pus, fever, failure to heal. Besides infection, you might have a sensitivity or allergy to the canula or the adhesive. No harm it getting it checked out if it gives you peace of mind.
I’m not too worried about it. Usually the scab comes right off after i take the pod off (i’ve made it a habit to clean the site when i take the pod off, just to be safe). It’s not really attached to my skin or anything. It’s more attached to the cannula.
There’s also no pus or fever at the site. It’s just a little red right around the cannula. Nothing gross, but it’s not pretty either. Usually when this does happen my bg tends to run higher though.
I get a red spot at the infusion site. I’ve only had blood once. I sometimes get a little scab on the CGM site but I’ve been pretty lucky with the pods. I did manage to get a pretty bad abscess on my arm from a pod. Not sure how that happened since I had washed and prepared the site. If you aren’t having increased sensitivity or swelling in the area, you’re probably good to go. Is your glucose rising right after the pod change? My last pod change caused one those unexplained rises. And sometimes your liver decides to give you a shot of glucose to keep things interesting.
If you get a scab after you take off the pod it’s just because your body is trying to heal the hole that’s been left behind.
That happens to me from time to time and I have started putting triple antibiotic on the sight after I remove the old infusion set. It seems to help.